Texas, 2004

Flash Flood in Texas, June 28, 2004

June 28, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 1:25 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 28, 1:25 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON JUN 28 2004

.DISCUSSION...

TWO AREAS OF CONCERN OVERNIGHT...THE FIRST BEING STRONG SEABREEZE
ACTIVITY MOVING UP FROM THE SOUTH. LAPS ANALYSIS SHOWING PLENTY OF
INSTABILITY SO STRONGER STORMS WILL LIKELY PRODUCE LOW AREA FLOODING
AND POSSIBLE WET MICROBURSTS AS THEY DECAY ACROSS SOUTHERN PORTIONS OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS ACTIVITY SHOULD WEAKEN
WITH THE SETTING OF THE SUN.

THE SECOND TROUBLE AREA IS ALONG AND NORTH OF THE I-20 CORRIDOR.
WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS REGION FROM NEAR TXK
ONTO THE DFW AREA. EXPECT STORMS TO CONTINUE FIRING ALONG THIS
BOUNDARY THIS EVENING WITH MAY BE A LULL TOWARDS MIDNIGHT. THEN THIS
AREA COULD GET ACTIVE AGAIN AFTER MIDNIGHT AS WEAK LOW LEVEL JET
GETS GOING. AS WAS THE CASE THIS MORNING...LOW LEVEL FLOW SHOULD BE
NEARLY PARALLEL TO THE EAST TO WEST ORIENTED BOUNDARY...THUS TRAINING
OF CELLS WILL AGAIN BE POSSIBLE. HAVE TAILORED POPS A LITTLE HIGHER
IN THE CHANCE CATEGORY ALONG THE FRONTAL BOUNDARY ACROSS NORTHERN
SECTIONS WITH LOWER END CHANCE POPS ELSEWHERE TONIGHT.

FOR THE REMAINDER OF THE WEEK...SAME SONG...DIFFERENT VERSE. UPPER
LEVEL DISTURBANCES WILL CONTINUE TO COME SLOWLY THIS WAY FROM TEXAS
AND INTERACT WITH OUR TROPICAL LIKE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS. HAVE TRIED TO REFLECT THIS IN THE ZONES WITH HIGHER
DAYTIME POPS AND LOWER NIGHTTIME POPS. BY THU...TROUGH BREAKS DOWN
ACROSS THE WEST AS RIDGE BEGINS TO BUILD ACROSS THE SOUTHERN GREAT
BASIN. MODELS CONSISTENT ON NW FLOW TYPE PATTERN SHAPING UP FOR THE
REGION LATE WEEK INTO THE HOLIDAY WEEKEND. GFS WANTS TO BRING SEVERAL
RIPPLES TOWARDS THE REGION IN THIS FLOW NOT TO MENTION YET ANOTHER
FRONTAL BOUNDARY ON SATURDAY...THUS KEPT SCATTERED CONVECTION IN THE
FCST THROUGH THE WEEKEND AND INTO DAY 7.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  86  72  86 /  30  50  30  50
MLU  71  86  71  86 /  30  50  30  50
TXK  70  83  70  84 /  40  50  30  50
TYR  70  84  71  84 /  30  50  30  50
LFK  72  87  71  87 /  30  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 28, 11:00 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS THROUGH TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS THIS AFTERNOON AND
INTO SOUTHWEST ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY
MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE
OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY
ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE
RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Angelina

When
June 28, 4:45 PM CST to 7:00 PM CST
Where
Angelina County, 5 mi S of Lufkin
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

High water on Hwys 58, 59, 818, 819 and FM 324 caused considerable problems in and south of town. High water went into a few homes and flooded an automobile.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404543.